MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 (CA19-9); CARBOHYDRATE ANTIGEN (CA19-9)-MONITORING MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 (CA19-9); CARBOHYDRATE ANTIGEN (CA19-9)-MONITORING MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer reported an observation of discordant elevated advia centaur cp ca 19-9 (ca19-9) lot 535 results that were lower upon retesting with lot 537.The assay intended use section of the instructions for use (ifu) states, "for in vitro diagnostic use in the quantitative, serial determination of ca 19-9 in human serum and to aid in the management of patients with gi carcinoma using the advia centaur® xp and advia centaur® xpt systems.The test is intended for use as an aid in monitoring patients previously treated for gi cancer.Serial testing for ca 19-9 in the serum of patients who are clinically free of disease should be used in conjunction with other clinical methods used for the early detection of cancer recurrence.The test is also intended for use as an aid in the management of gi cancer patients with metastatic disease by monitoring the progression or regression of disease in response to treatment." the interpretation of results section of the ifu states, "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer obtained repeat elevated results on a patient sample that was tested with ca 19-9, reagent lot 535, on an advia centaur cp instrument.The customer tested the same sample with an alternate test method (roche) and result was also elevated.These elevated results were discordant relative to a lower result obtained when retesting the sample with a different ca 19-9 reagent lot (537).The lower result was considered correct and reported to the physician.The elevated discordant results were not reported.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-00357 initial report on 03-jul-2024.Siemens investigation confirmed an average positive bias of 56.4% with a sample population from the asia pacific region and atellica im and advia centaur 19-9 assay kit lots ending in 535 as compared to previous lots.However, the investigation did not confirm quality control results outside of range.Urgent medical device correction (umdc) aimc 24-14.A.Us and urgent field safety notice (ufsn) aimc 24-14.A.Ous were distributed to customers who have received the affected product to notify them of the bias.The communication advised customers to discontinue use of the affected product.Note: in section h6, codes for investigation findings and investigation conclusions were updated.

Brand Name
ADVIA CENTAUR CA 19-9 (CA19-9)
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9)-MONITORING MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key19665778
Report Number1219913-2024-00357
Device Sequence Number15165671
Product Code NIG
UDI-Device Identifier00630414574028
UDI-Public00630414574028
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberN/A
Device Catalogue Number10491379
Device Lot Number535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date11/27/2024
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-07-18-2024-002-C
Patient Sequence Number1
Patient Age70 YR
Patient SexMale